How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Steve Your Own Question
Dr Steve
Dr Steve, Veterinarian
Category: Large Animal
Satisfied Customers: 4277
Experience:  20 years of mixed animal practice experience
31531426
Type Your Large Animal Question Here...
Dr Steve is online now

dosed cows with levafas diamond but looking at box afterwards

Customer Question

dosed cows with levafas diamond but looking at box afterwards i have overdosed they are very soft in the dung since and have loss of appetite since .is there anything that i can do or is it wait it out
Submitted: 3 years ago.
Category: Large Animal
Expert:  Dr Steve replied 3 years ago.

Dr Steve :

Hi,I'm Dr STeve. I would like to help you with your question. can you tell me how long ago this happened? Do you know what dose you gave the cattle and how much they weighed.

Dr Steve :

I will check throughout the evening to see your reply. How are the cattle doing now?

Dr Steve :

Hi, Isee you have not had a chance to check back in so I will give you some thoughts about your problem. Levafas Diamond contains levamisole and oxyclonizanide. THese products are relatively safe. Lavamisole is typically safe up to 4 times the labelled dose. Oxyclozanide is a little less safe. Toxic doses can be at twice the labelled dose and the typical symptoms of oxyclozanide toxicity is reduced appetite, lethargy and loose stools. The symptoms your cows are showing are those consistent with oxyclozanide toxicity. THe signs of levamisole toxicity is muscle tremors, increased salivation, head shaking. It doesn't sound like your cows are showing any problems like this.

Dr Steve :

Unfortunately, there is no specific antidote for oxyclozanide toxicity, it is something that just needs to run its course. By now your cows may have improved by now, so this may be too late, but I hope this has helped in some way.

Dr Steve :

If you wold like to tell me how much you gave them I could help determine if the dose was toxic or just enough to cause clinical symptoms.

Dr Steve :

I will check throughout the night to see if you have more questions. Thanks for the question and hopefully your cows are better by now. Good luck.